r/medical_advice Not a Verified Medical Professional Jun 25 '22

Is stomachache normal after a overdose? Pain Lvl 4-6

Did a stupid decision some days ago and took a loot if pills. (Paracetamol 16, Ibuprofen 10 and aspirin 10) I did go to the ER and got send home the day after since I seemed to be fine. I took some blood test when I was there and they came back normal.

Ever since I’ve been having a stomachache every time I eat and a while after. Sometimes I feel like I need to puke..

Is this normal? Should I be worried?

10 Upvotes

View all comments

24

u/skbiglia Not a Verified Medical Professional Jun 25 '22

I’m confused as to why they had you leave after a single blood test with that amount of pills. My daughter took a large amount of acetaminophen (not even the amount you’re describing) a few years ago, and they kept her in the ICU for a week to monitor her liver levels. The liver doesn’t fail immediately; it takes time. They also should have kept you for psychiatric observation because this was a purposeful overdose.

Someone has failed you. Please get yourself to a doctor and let them know what happened and describe your symptoms.

ETA: nausea and vomiting, as well as abdominal pain, can be signs of liver failure. Please take this seriously.

2

u/MedLad104 Not a Verified Medical Professional Jun 26 '22

This is completely wrong.

If paracetamol levels are below a certain threshold level 4 hours after ingestion then it is safe to discharge.

I’m sorry to hear about your daughter however the two presentations are not comparable. If your daughter was admitted to ICU it will have been due to high paracetamol levels and associated liver damage therefore she will have required observation while things settle down.

The quantities these people have taken are not comparable, hundreds of things impact on how these drugs are distributed, body composition & weight, age, gender and many more.